North Carolina, 2012

Damaging Winds in North Carolina, February 22 to 23, 2012

February 22 to 23, 2012 · NWS RAH · 4 events in 3 counties and zones

A line of thunderstorms ahead of a well defined shortwave trough traversed the Southern Appalachian mountains during the evening of the 22nd and then moved east across the WFO RAH CWA during the early morning hours of the 23rd. The line produced one concentrated area of wind damage in Randolph County with only isolated wind damage elsewhere.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

A line of thunderstorms ahead of a well defined shortwave trough traversed the Southern Appalachian mountains during the evening of the 22nd and then moved east across the WFO RAH CWA during the early morning hours of the 23rd. The line produced one concentrated area of wind damage in Randolph County with only isolated wind damage elsewhere.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Feb 22, 9:30 PM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Feb 22, 9:30 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
930 PM EST WED FEB 22 2012

.SYNOPSIS...

A WEAKENING COLD FRONT WILL APPROACH FROM THE NORTHWEST OVERNIGHT...
STALLING OVER THE PIEDMONT BY DAYBREAK. THE SOUTHWESTERLY FLOW WILL
RESUME ON THURSDAY AS ANOTHER COLD FRONT APPROACHES THE REGION
THURSDAY NIGHT. THIS FRONT WILL MOVE EAST THROUGH THE AREA EARLY
FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 930 PM WEDNESDAY...

THE LATEST RADAR AND SATELLITE INFORMATION INDICATE THE LINE OF
SHOWERS AND THUNDERSTORMS MOVING QUICKLY ESE INTO THE MOUNTAINS OF
NC AND SW VA WAS IN A WEAKENING MODE. THE LATEST UPPER AIR AND
SURFACE DATA INDICATED THAT THE MODEL FORECASTS WERE TOO MOIST IN
THE BOUNDARY LAYER FORECASTS THAT WERE VALID AT 00Z/THIS EVENING.
INSTEAD OF MLCAPES IN THE 1000 J/KG RANGE IN AL/GA... THE ACTUAL
MLCAPES WERE MORE LESS THAN HALF THAT. STILL... THE RAOBS FROM AL
INTO NW GA INDICATED LARGE CYCLIC HODOGRAPHS AND MODELS SUGGEST A
CONTINUED INCREASE IN THE WINDS THROUGH 200 AM OR SO... WITH STORM
RELATIVE HELICITY VALUES IN THE 250 M2/S2 RANGE FROM BIRMINGHAM TO
POSSIBLY CHARLOTTE. THIS DEEP LAYER SHEAR IS FAVORABLE FOR CONTINUED
CONVECTIVE DEVELOPMENT ON THE SOUTH END OF THE CONVECTIVE LINE. TO
THE NORTH AND EAST... OVER OUR REGION... IT APPEARS THAT THE
CONVECTIVE LINE MAY REMAIN IN TACT THROUGH AROUND 200 AM... BEFORE
WEAKENING. DUE TO THE CONTINUED NOCTURNAL BOUNDARY LAYER COOLING...
IT APPEARS THAT ANY THUNDERSTORMS WOULD BE ELEVATED AS THE LINE
MOVES OFF THE BLUE RIDGE INTO THE MORE HOSTILE BOUNDARY LAYER OVER
THE TRIAD REGION.

WE WILL MAINTAIN OUR CURRENT FORECASTS OF A CHANCE OF SHOWERS FOR A
FEW HOURS TIME OVERNIGHT... BUT RAISE POP A BIT TO LIKELY IN THE
WINSTON-SALEM TO GREENSBORO AREAS WHERE THE LINE WILL HAVE THE BEST
CHANCE OF REACHING. OTHERWISE... INCREASING CLOUDINESS EAST. LOWS
SHOULD REMAIN IN THE MID 40S TO MID 50S.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
AS OF 240 PM WEDNESDAY...

FOR THURSDAY WE SHOULD SEE AN EXIT TO ANY REMAINING RAIN SHOWERS
ASSOCIATED WITH THE PASSING SHORTWAVE VERY EARLY...AROUND OR JUST
AFTER 9Z IN THE EAST. MOST OF THE COLUMN WILL BEGIN TO DRY OUT
THURSDAY MORNING WITH SCATTERED CLOUDS AROUND 5 KFT AND SOME
LINGERING HIGH CLOUDS. FAIRLY STRONG SOUTHWESTERLY FLOW WILL
CONTINUE BRINGING A GOOD DOSE OF WARM AIR ADVECTION. THIS WILL ALLOW
TEMPERATURES TO SOAR NO NEAR OR ABOVE RECORD LEVELS WHICH ARE 73 AT
THE PIEDMONT TRIAD AIRPORT AND 79 AT THE RALEIGH-DURHAM AIRPORT.
WHILE IT IS UNLIKELY THAT RDU WILL MAKE IT TO 79...THERE IS A GOOD
CHANCE THAT THE GSO COULD REACH 73...IN FACT OFFICIALLY FORECASTING
74 DEGREES AT THIS TIME. FURTHER TO THE SOUTH IN FAYETTEVILLE
TEMPERATURES SHOULD MAKE IT TOWARDS THE UPPER 70S AND ALTHOUGH
THICKNESSES DON'T QUITE SUGGEST IT...GUIDANCE IS CALLING FOR 80
DEGREES AT THE FAYETTEVILLE AIRPORT. NOT THAT AMBITIOUS WITH THE
FORECAST AT THIS POINT BUT CERTAINLY UPPER 70S ARE ACHIEVABLE.
WITH THOSE SOUTHWESTERLY WINDS WILL COME SOME MORE
GUSTS...ESPECIALLY IN THE AFTERNOON SOMEWHERE IN THE NEIGHBORHOOD OF
20 KNOTS.  LATE IN THE EVENING ON THURSDAY THE LOW LEVELS WILL BEGIN
TO MOISTEN UP AS A COLD FRONT APPROACHES THE AREA FROM THE WEST.
THERE WILL BE A CHANCE FOR SOME SHOWERS TO MOVE INTO THE TRIAD
BETWEEN 6-12Z BUT IT APPEARS THAT MOST OF THE ACTIVITY ASSOCIATED
WITH THIS FRONT WILL OCCUR LATER ON FRIDAY. LOWS THURSDAY NIGHT
WILL BE IN THE MID 50S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 245 PM WEDNESDAY...

FRIDAY THROUGH SATURDAY...THE GFS IS CERTAINLY FASTER AND LESS
UNSTABLE THAN THE NAM DURING THE DAY FRIDAY...WITH WEAKER LIFT UNDER
MODEST DIFFLUENCE ALOFT IN THE FAST SOUTHWEST FLOW. BOTH THE NAM AND
THE GFS FORECAST THE GREATEST SURFACE-BASED AND MIXED-LAYER CAPE
JUST TO THE EAST OF CENTRAL NORTH CAROLINA...IN VICINITY OF THE
850MB THETA-E RIDGE. DURING EARLY FRIDAY...A PREFRONTAL SURFACE
TROUGH MAY PUSH ITS WAY THROUGH MUCH OF CENTRAL NORTH CAROLINA
HELPING TO VEER WINDS SOMEWHAT BEFORE THE MAIN COLD FRONT MOVES
THROUGH DURING THE AFTERNOON. UNDER THIS SCENARIO...THE BEST
POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS WOULD BE EAST OF
INTERSTATE 95 AND MORE LIKELY EAST OF CENTRAL NORTH CAROLINA. IN
DEFERENCE TO THE SLOWER NAM...WILL MAINTAIN CHANCES OF RAIN
ESSENTIALLY AS PREVIOUSLY FORECAST...CHANCES IN THE TRIAD TO LIKELY
IN THE FAR SOUTHEAST TOWARD KFAY...KGSB...AND KCTZ. WILL ALSO
MAINTAIN THE STATEMENT IN THE CURRENT HAZARDOUS WEATHER OUTLOOK FOR
FRIDAY AFTERNOON SOUTHEAST AS THE SLOWER NAM SHOWS SURFACE-BASED
CAPE BRIEFLY FRIDAY AFTERNOON TO NEARLY 400J/KG. HOWEVER...ANOTHER
POSSIBLE LIMITING FACTOR WILL BE THE TREND TOWARD LOWERING 850MB
WINDS PUSHING THROUGH CENTRAL NORTH CAROLINA AS FORECAST BY BOTH THE
NAM AND THE GFS EARLY FRIDAY AFTERNOON...AHEAD OF THE MAIN COLD
FRONT AND RENEWED GUSTINESS. DURING THE AFTERNOON...STRONGER 850MB
WINDS IN THE SOUTHWEST FLOW ARE CURRENTLY ALL TOWARD THE COAST.

SIMILAR TO AN EVENT A WEEK OR TWO AGO...WHEN GUSTY WINDS ACCOMPANIED
FALLING AFTERNOON TEMPERATURES...EXPECT A SOMEWHAT SIMILAR SCENARIO
FRIDAY AFTERNOON. IF THE GFS VERIFIES...GUSTS TO AROUND 40 MPH
SHOULD BE COMMON BEHIND THE FRONT IN GOOD MIXING. TEMPERATURES
SHOULD FALL DURING THE AFTERNOON PARTICULARLY OVER THE NORTHWEST
PIEDMONT...AND DURING THE MID-AFTERNOON ON CLOSER TO U.S. 1
ESPECIALLY IF THE GFS COMES CLOSER TO VERIFYING. USED A BLEND OF MAV
AND MET MOS FOR HIGHS FRIDAY...AT OR SLIGHTLY BELOW THE COOLEST
GUIDANCE FRIDAY NIGHT DUE TO THE STRENGTH OF THE FRONT. ON
SATURDAY...BUFR SOUNDINGS SHOW A SHALLOW VOLUME OF MOISTURE BETWEEN
-10C AND -15C WITH STEEP LOW-LEVEL LAPSE RATES...WITH THE MOISTURE
DEEPER TOWARD KRDU AND KRWI WHERE WEAK 850MB LIFT IS SLIGHTLY
GREATER RELATIVE TO THE REST OF CENTRAL NORTH CAROLINA. AS THE UPPER
TROUGH PASSES...THERE COULD BE ENOUGH LIFT AND MOISTURE IN THE COLD
UPPER TROUGH TO GENERATE AN ISOLATED AFTERNOON SHOWER...ESPECIALLY
EAST OF THE TRIAD AND NORTH OF THE SANDHILLS.

EARLY IN THE PERIOD SATURDAY NIGHT THROUGH WEDNESDAY...THE CONSENSUS
OF THE 00Z AND 12Z LONG-TERM GUIDANCE IS TO SUPPRESS THE BAJA
CALIFORNIA UPPER LOW JUST SOUTH OF THE STATE...AS IT MOVES EAST AND
WEAKENS IN THE SOUTHERN PART OF THE WESTERLIES ALOFT. WITH THE
FORECAST OF STRONG SURFACE HIGH PRESSURE IN THE WAKE OF THE COLD
FRONT...THIS SEEMS REASONABLE...ALTHOUGH THE FARTHER SOUTH TOWARD
THE SOUTH CAROLINA BORDER THERE MAY BE A MORE NOTICEABLE PRESENCE OF
CLOUDS GIVEN INCREASING MOISTURE ALOFT...AND LOWER IN THE ATMOSPHERE
NEAR 500MB SOUTH TOWARD KFAY ON GFS BUFR SOUNDINGS. IF THE GFS DOES
COME CLOSER TO VERIFYING...HIGHS COULD BE BELOW CURRENT MEX MOS ON
SUNDAY...AND THICKNESSES AND GUIDANCE BIAS WOULD ALSO SUGGEST
LEANING COOLER FOR SUNDAY.

FOR THE EARLY PART OF THE NEXT WORK WEEK...TIMING OF THE SURFACE
HIGH MOVING OFF TO THE EAST...AND DEEP MOISTURE RETURN INTO CENTRAL
NORTH CAROLINA...VARIES AND HAS CHANGED SIGNIFICANTLY BETWEEN
GUIDANCE ON THE 00Z AND 12Z MODEL RUNS. THE ECMWF IS THE FASTEST
WITH PRESSURE FALLS OVER CENTRAL NORTH CAROLINA...WHILE THE GFS AND
CERTAINLY THE CANADIAN MAINTAIN SURFACE RIDGING OVER THE AREA
LONGER...GENERALLY SLOWING THE ONSET OF CHANCES FOR SHOWERS. WILL
OPT TO KEEP MONDAY DRY FOR NOW DESPITE THE FORECAST OF THE ECMWF
SHOWING A WEAK INVERTED TROUGH NEAR THE CAROLINA COAST MONDAY
AFTERNOON. IN WARM-AIR ADVECTION...A MORE LIKELY SCENARIO MAY BE
AREAS OF LOW CLOUDS EARLY MONDAY AND A POSSIBILITY OF SPRINKLES
LATER IN THE DEVELOPING BROAD SOUTHWEST FLOW ALOFT WITH SOME
ATTENDANT SHORTWAVE AS LOW-LEVEL MOISTENING TAKES PLACE. THE
COMPLETELY DRY SCENARIO OF THE CANADIAN...AND THE GUIDANCE SHOWING
STRONG HIGH PRESSURE IN PLACE EARLY IN THIS LONG-TERM PERIOD...ADDS
SOME CONFIDENCE TO SLOWING THE ONSET OF PRECIPITATION.

CONSENSUS OF THE LONG-TERM GUIDANCE SUGGESTS THE BEST CHANCES FOR
SHOWERS COMES TUESDAY AFTERNOON INTO WEDNESDAY EVENING WHERE COARSE
MODEL SOUNDINGS BECOME SATURATED ON BOTH THE GFS AND THE ECMWF. FROM
THE 00Z MODEL RUNS TO THE RECENT 12Z RUNS...THE GFS AND THE ECMWF
HAVE TRENDED MORE TOWARD STRONGER SURFACE LOWS DEVELOPING TO THE
WEST OF THE STATE...LOWERING CONFIDENCE IN TIMING OF PRECIPITATION
CHANCES TOWARD THE END OF THE LONG-TERM PERIOD. HAVE OPTED TO
FORECAST CHANCES FOR SHOWERS OVERNIGHT TUESDAY THROUGH WEDNESDAY
EVENING...MAINTAINING SLIGHT CHANCES ON EITHER SIDE DUE TO MODEL
UNCERTAINTY IN TIMING AND EVOLUTION OF SYNOPTIC FEATURES.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 705 PM WEDNESDAY...

24-HR TAF PERIOD:

CURRENTLY SEEING VFR CONDITIONS ACROSS CENTRAL NC WITH ANY CIGS
ASSOCIATED WITH HIGH CLOUDS. FARTHER TO THE WEST...WATCHING THE
SHORT WAVE TROUGH AND ASSOCIATED SHOWER AND THUNDERSTORM ACTIVITY...
WHICH IS GRADUALLY MOVING EAST ACROSS ERN TN. DESPITE MARGINAL
THERMODYNAMIC PROFILES AND 15-20 DEG SFC DEWPT DEPRESSIONS OVER
CENTRAL NC...MOST MESOSCALE MODELS SUGGESTS THE BAND OF CONVECTION
TO OUR WEST WILL HOLD TOGETHER LONG ENOUGH TO MOVE ACROSS MOST OF
CENTRAL NC OVERNIGHT...ALTHOUGH DIMINISHED CONSIDERABLY. EVEN IF
PRECIP DOES NOT AMOUNT TO MUCH...EXPECT CIGS TO DECREASE OVERNIGHT
TO MVFR AND LOCALIZED IFR CRITERIA ASSOC EITHER WITH THE SHOWER
ACTIVITY OR WHATS LEFT OF IT. TIMING OF THE LINE SUGGESTS KINT/KGSO
WILL BE AFFECTED BETWEEN 04-09Z...THEN KRDU/KFAY/KRWI BETWEEN
05-11Z. OTHERWISE...CAN'T RULE OUT LOCALIZED GUSTY WINDS WITH ANY OF
THE SHOWER ACTIVITY...SO HAVE INCLUDED ELEVATED WINDS DURING THE
OVERNIGHT PERIOD.

EXPECT CIGS TO LIFT AND SCATTER AFTER 23/15Z WITH FLIGHT CONDITIONS
RETURNING TO VFR FOR THE REST OF THE DAY. OTHERWISE...FORECAST
SOUNDINGS SHOW BOUNDARY LAYER WINDS AND STABILITY PROFILES
SUPPORTING SFC WINDS GUSTING BETWEEN 15-20 KT DURING THE AFTERNOON.

LOOKING AHEAD:

THE NEXT CHANCE FOR ADVERSE CONDITIONS WILL BE ON FRIDAY WITH THE
PASSAGE OF A FRONTAL SYSTEM.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT/ELLIS
NEAR TERM...BADGETT/ELLIS
SHORT TERM...ELLIS
LONG TERM...DJF
AVIATION...NP
Hazardous weather outlook, Feb 22, 9:59 PM EST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
959 PM EST WED FEB 22 2012

NCZ007>011-021>028-038>041-073>076-083-084-232045-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
959 PM EST WED FEB 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS WILL GRADUALLY WEAKEN
AS IT MOVES OFF THE BLUE RIDGE AND INTO THE NORTHERN AND WESTERN
PIEDMONT OF NORTH CAROLINA THROUGH MIDNIGHT. BRIEF HEAVY RAIN AND
GUSTY WIND TO 40 MPH MAY ACCOMPANY THE LINE INTO THE WINSTON-SALEM
AND GREENSBORO AREAS BEFORE WEAKENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AS A COLD FRONT WILL SWEEP THROUGH THE REGION ON FRIDAY. STRONG AND
GUSTY SOUTHWEST WINDS WILL BECOME WESTERLY TO 40 MPH FRIDAY.

NCZ042-043-077-078-085-086-088-089-232045-
JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
959 PM EST WED FEB 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AS A COLD FRONT APPROACHES AND CROSSES THE REGION ON FRIDAY...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. IF THUNDERSTORMS DO
OCCUR...THEY WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A
PRIMARY THREAT OF DAMAGING STRAIGHT LINE WINDS.

DJF/BADGETT

In the hours before

Special weather statement, Feb 22, 11:13 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1113 PM EST WED FEB 22 2012

NCZ021-022-038-039-230500-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
1113 PM EST WED FEB 22 2012

...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE EAST
ACROSS FORSYTH... DAVIDSON... AND GUILFORD COUNTIES THROUGH 1200
AM...

AT 1110 PM EST...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
ISOLATED THUNDERSTORMS EXTENDING FROM CLEMMONS TO KERNERSVILLE
MOVING EAST AT 40 MPH. GUSTY WIND TO 40 MPH AND BRIEF HEAVY RAIN
WILL ACCOMPANY THE LINE.

AREAS AFFECTED INCLUDE...

WINSTON-SALEM...
PTI AIRPORT...
GREENSBORO...
MIDWAY...
LEXINGTON...
THOMASVILLE...
HIGH POINT...

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
ISOLATED THUNDERSTORMS.
BRIEF HEAVY RAIN.

THIS INCLUDES INTERSTATE 40 IN WINSTON-SALEM... BETWEEN EXITS 37 AND
219.

THIS INCLUDES INTERSTATE 85 IN DAVIDSON INTO GUILFORD COUNTIES...
EXITS 118 AND 131.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE.

&&

LAT...LON 3621 8039 3611 7954 3586 7954 3604 8043
TIME...MOT...LOC 0407Z 281DEG 42KT 3611 8029

BADGETT

The radar

The Roanoke radar (KFCX), 92 km away, was scanning. The volume nearest the first event began at 04:25 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Guilford

When
February 22, 11:25 PM EST to 11:40 PM EST
Where
Guilford County, 3.62 mi ENE of Guilquarry to 0.89 mi NE of Hamilton Lakes
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.250, -79.920

One tree was blown down near the intersection of NC Highway 220 and NC Highway 158. Another tree was blown down onto a house on Fernwood Drive.

Thunderstorm Wind, Guilford

When
February 22, 11:50 PM EST
Where
Guilford County, 2.28 mi NW of Greensboro May Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.022, -79.711

One tree was blown down at Alamance Church Road and Foust Road.

Thunderstorm Wind, Randolph

When
February 23, 12:05 AM EST to 12:15 AM EST
Where
Randolph County, 2.81 mi E of Farmer to 2.07 mi N of Parks Xrds
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.650, -79.930

Several trees were blown down along the swath, including down trees along Dixon Street, Virgil Hill Road, Pleasant Ridge Church Road, Lee Layne Road and Highway 49.

Thunderstorm Wind, Wilson

When
February 23, 1:47 AM EST
Where
Wilson County, 2.35 mi WSW of Wilson
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
35.720, -77.960

Numerous large tree limbs were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2012Every state in 2012This day in weather historyWarnings in North Carolina, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360269, 360270, 360271, 360272.